Submit Manuscript  

Article Details


Hydralazine-Induced ANCA Associated Vasculitis (AAV) Presenting with Pulmonary-Renal Syndrome (PRS): A Case Report with Literature Review

[ Vol. 17 , Issue. 2 ]

Author(s):

Karim Doughem*, Ayman Battisha, Omar Sheikh, Lakshmi Konduru, Bader Madoukh, Mohammed Al-Sadawi and Shakil Shaikh   Pages 173 - 178 ( 6 )

Abstract:


Hydralazine, an arterial vasodilator, is a widely used medication for the management of hypertension and heart failure, especially for patients who cannot tolerate the use of ACEIs or ARBs. It is generally well-tolerated and has a safe profile in pregnancy. However, hydralazine can induce immune-mediated side effects, such as hydralazine-induced lupus and less commonly hydralazine- induced ANCA vasculitis. The latter most commonly affects the kidneys with or without other organ involvement. There are several cases reported in the literature of hydralazine-induced ANCA associated vasculitis (AAV) that have pulmonary manifestations, also known as hydralazine- induced pulmonary-renal syndrome (PRS), a condition with a high risk of mortality. We are reporting a case of Hydralazine-induced ANCA associated glomerulonephritis with severe diffuse alveolar hemorrhage (DAH). In addition, we will review the current literature and discuss the importance of prompt diagnosis and early management to decrease mortality and morbidity associated with this serious condition.

Keywords:

Hydralazine, vasculitis, pulmonary hemorrhage, hypertension, heart failure, pulmonary-renal syndrome.

Affiliation:

University of Texas Health Science Center at Houston, Texas, University of Massachusetts Medical School- Baystate, Springfield, MA 01655, University of Texas Health Science Center at San Antonio, San Antonio, TX 78229, University of Texas Health Science Center at Houston, Texas, Overland Park Regional Medical Center-HCA Midwest Health, Overland Park, KS 66211, Department of Medicine, State University of New York, Downstate Medical Center, Department of Medicine, State University of New York, Downstate Medical Center



Read Full-Text article